Patient Education

Our Health Library information does not replace the advice of a doctor. Please be advised that this information is made available to assist our patients to learn more about their health. Our providers may not see and/or treat all topics found herein.

Medicines or Vitamins That Can Cause Gas, Bloating, or Burping

Topic Overview

Many nonprescription and prescription medicines and supplements can cause gas and bloating. A few examples are:

  • Aspirin.
  • Antacids.
  • Diarrhea medicines, such as Imodium, Kaopectate, and Lomotil.
  • Opioid pain medicines.
  • Fiber supplements and bulking agents, such as Citrucel, Fiberall, and Metamucil.
  • Multivitamins and iron pills.

If you think that your gas, burping, or bloating may be caused by a medicine or supplement:

  • Call the doctor who prescribed the medicine before you take the next dose to find out if you should stop taking the medicine or take a different one. An appointment may not be needed.
  • If you are taking a medicine or supplement that was not prescribed by a doctor, stop taking it. Call your doctor if you feel that you need to continue taking the medicine or need help controlling your symptoms.

Credits

Current as of: October 19, 2020

Author: Healthwise Staff
Medical Review:
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Kathleen Romito MD - Family Medicine

News & Events

Chelsea Raymer, DNP

We are so excited for Chelsea Raymer, DNP to join our team here at Family Physicians of Laramie! Chelsea is a Laramie native! She has been actively serving and caring for our community as both a Nurse Practitioner and Register Nurse since 2012! Chelsea Raymer, DNP is a board-certified family nurse practitioner. She graduated from the University of Wyoming’s Doctor of Nursing Practice Family Nurse Practitioner Program in 2015. Her scope of practice encompasses health promotion,… Continue Reading